MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 5MMX20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 5MMX20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035465200
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
During the coil embolization procedure, premature detachment of the coil was reported.The separation occurred at the detachment zone, when the coil was being retrieved out of the microcatheter to be re-sheathed into the introducer sheath.The coil was completely removed from the patient along with the microcatheter as a single unit.The procedure was completed successfully without any patient consequences due to the reported event.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Analysis of the returned device revealed that the main coil was mechanically detached from the delivery wire and it was kinked.Additionally, the delivery wire and proximal contact were kinked likely due to the handling during use.The functional test could not be performed due to the condition of the returned device.Information available indicated that the resistance was encountered when the coil was advanced through the microcatheter and the coil was repositioned approximately eight times before removal.It is possible that the main coil was damaged and detached while being removed.Based on the information available and analysis, an assignable cause of operational context was assigned to this investigation.
 
Event or Problem Description

Brand Name
TARGET 360 STANDARD 5MMX20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6323538
Report Number3008881809-2017-00040
Device Sequence Number10873440
Product Code HCG
UDI-Device Identifier07613252239420
UDI-Public(01)07613252239420(17)190531(10)19034733
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberM0035465200
Device Lot Number19034733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date05/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 (STRYKER)